Alert archive / Texas / Red Flag Warnings in 2020

Red Flag Warning 7, NWS Lubbock, TX

June 30, 2020Castro County, Parmer County, Swisher County, Texas

NWS Lubbock, TX issued this red flag warning at Jun 30, 2020, 3:05 AM CDT for Castro County, Parmer County, Swisher County, Texas. It took effect at Jun 30, 2020, 11:00 AM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 30, 2020, 3:05 AM CDT (08:05 UTC)
In effect from
Jun 30, 2020, 11:00 AM CDT
Expired
Jun 30, 2020, 10:00 PM CDT
In force
11 hr
Issued by
NWS Lubbock, TX

Counties Castro County, TX, Parmer County, TX, Swisher County, TX

The radar

The Amarillo radar (KAMA), 93 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 8.1 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2020-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 45 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2020-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
45 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
3938 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

883 
WWUS84 KLUB 300805
RFWLUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Lubbock TX
305 AM CDT Tue Jun 30 2020

TXZ024-027>030-033>036-039>042-300915-
/O.CAN.KLUB.FW.A.0003.200630T1600Z-200701T0300Z/
Briscoe-Bailey-Lamb-Hale-Floyd-Cochran-Hockley-Lubbock-Crosby-
Yoakum-Terry-Lynn-Garza-
305 AM CDT Tue Jun 30 2020

...FIRE WEATHER WATCH IS CANCELLED FOR STRONG WINDS AND LOW
RELATIVE HUMIDITY FOR THE SOUTHWERN TEXAS PANHANDLE..SOUTH
PLAINS...AND ROLLING PLAINS...

The National Weather Service in Lubbock has cancelled the Fire
Weather Watch.

The watch has been replaced by a Red Flag Warning for the extreme
southwestern Texas Panhandle and a Rangeland Fire Danger 
Statement for the South Plains, southeastern Texas Panhandle, and
Rolling Plains.

$$

TXZ021>023-301600-
/O.UPG.KLUB.FW.A.0003.200630T1600Z-200701T0300Z/
/O.NEW.KLUB.FW.W.0007.200630T1600Z-200701T0300Z/
Parmer-Castro-Swisher-
305 AM CDT Tue Jun 30 2020

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 10 PM
CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR
THE EXTREME SOUTHWESTERN TEXAS PANHANDLE...

The National Weather Service in Lubbock has issued a Red Flag
Warning, which is in effect from 11 AM this morning to 10 PM CDT
this evening. The Fire Weather Watch is no longer in effect. 


* Wind...West at 15 to 20 mph.

* Humidity...As low as 6 percent.

* Fuels...Dry.

* Impacts...Any fires that develop can spread rapidly. Outdoor 
  burning is discouraged.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are imminent or already occurring. These conditions can create
rapid wildfire growth.

&&

$$
1 follow-up statement
830 
WWUS84 KLUB 301552
RFWLUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Lubbock TX
1052 AM CDT Tue Jun 30 2020

TXZ021>023-010300-
/O.CON.KLUB.FW.W.0007.200630T1600Z-200701T0300Z/
Parmer-Castro-Swisher-
1052 AM CDT Tue Jun 30 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE
EXTREME SOUTHWESTERN TEXAS PANHANDLE...

* Wind...West at 15 to 20 mph.

* Humidity...As low as 6 percent.

* Fuels...Dry.

* Impacts...Any fires that develop can spread rapidly. Outdoor 
  burning is discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are imminent or already occurring. These conditions can create
rapid wildfire growth.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Jun 30, 2:59 AM CDT, 6 minutes earlier.

Area forecast discussion, Jun 30, 2:59 AM CDT, 6 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
259 AM CDT Tue Jun 30 2020

.SHORT TERM...
Outflow from the remnant storm complex that was over the Big
Country earlier this evening continues pushing northwestward across
the forecast area. Dewpoints behind the boundary have risen. Winds
have also slightly increased. This should not have much of an effect
on fire weather issues later this afternoon. The lee trough across
eastern CO will strengthen later today as the upper low currently ID
continues pushing eastward. Surface winds will respond by veering to
the west resulting in drier air filtering back into the region. The
surface pressure gradient will be tight enough to support sustained
wind speeds at/near 20 mph with higher gusts. While thicknesses will
be lower today by a few decameters than yesterday the downsloping
component of the wind will be enough to keep highs around/over 100.
This will be enough to lower minimum RH values to the single digits.
Winds will quickly drop to 10 mph or less after sunset and remain
mostly out of the west to southwest.

.LONG TERM...
The gradient from the upper-level trough over western CONUS will
loosen some over the forecast area Tuesday night allowing for
calmer, more westerly winds. These westerly winds will advect dry
air from over New Mexico into the area. Downslope winds plus dry air
advection will add up to another hot day for the entire forecast
area for Wednesday. Though, some models indicate some backing of the
surface flow before peak heating. This may prevent the extreme
southwestern Texas panhandle and northwestern south Plains from
reaching 100 degrees. Thursday looks like the start of a slight cool
down. Models seem to be in pretty good agreement that a ridge over
the southeast CONUS will expand to the west over southern Texas.
This would allow for monsoonal moisture to be advected into the
area. This increased moisture will do a few things through at least
Monday; decrease temperatures, slightly increase the potential for
precipitation starting Thursday, and decrease fire threat. Best
chance of precipitation as of now looks like Sunday; however, it is
still only a slight chance.  As the high moves to the west, the wind
aloft will veer to the north. Along with the veering of the wind
aloft, surface winds will veer to the west. This should begin
another period of drying early next week.

&&

.FIRE WEATHER...
Dry air will filter into the region once again this afternoon
leaving minimum RH values in the single digits across much of the
forecast area. 20 foot winds will be greatest across the
southwestern Texas Panhandle where the Fire Weather Watch has been
upgraded to a Red Flag Warning. A Fire Weather Danger statement has
been issued for the rest of the forecast area.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 11 AM this morning to 10 PM CDT this
evening for TXZ021>023.

&&

51/10
Hazardous weather outlook, Jun 29, 8:08 PM CDT, 6 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
808 PM CDT Mon Jun 29 2020

TXZ021>044-010115-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
808 PM CDT Mon Jun 29 2020

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Near critical fire weather conditions are expected on Tuesday as dry
conditions, warm air, and breezy winds combine. A fire weather watch
is in effect for areas on the caprock from late Tuesday morning
through early Tuesday evening.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 5:44 PM CDTSpecial Weather StatementLUBStonewall31 min

Nearby

Red Flag Warnings in Texas, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.